NFA QuestionsCategory: QuestionsDoes Fibro cause swelling?
Casandra Roehrick asked 2 years ago

I have been diagnosed with fibromyalgia, doctors also considered MS but that has been ruled out and Fibro remains my only official diagnosis to explain my symptoms. I have a slew of symptoms but one thats seems to be difficult to get any information on is my swelling problem. Per MRI results I have tendinopathy, tendonitis and bursitis which I\’ve come to understand is basically swelling in different areas but the swelling in my face troubles me the most. I will have severe bouts of fatigue and after sleeping I wake up with pulsating headaches and my entire face is swollen and it is horrible around my eyes. I have taken pictures and shared those pictures with doctors which are often met with extreme surprise by the amount of the swelling and tell me it appears to be an allergic reaction. I\’ve been tested for allergies in the past and have also tried eliminating foods or other possible allergens but have seen no improvement. I have tendinopathy, tendonitis and bursitis in my hip and shoulder as well as the swelling in my hands, feet and face, is it possible all the swelling is related? Doctors tend to look at each area separately instead of considering what might be causing the swelling as a whole, does fibromyalgia cause diffuse swelling?

1 Answers
Bonnie Mishelevich answered 2 years ago

Have you been tested for Lupus? I have both Lupus and fibromyalgia. Before I was diagnosed I had many of the symptoms that you have. I have often had tendonitis in my shoulders and if I over-do on the exercise then my tendons hurt the following day. I have had periods where my hands seem to be inflamed and hurt and feel tingly but my doctor said the hands are not really inflamed. People with Lupus often are allergic to sulfa drugs. There are lots of forms of sulfa drugs in many products, lotions, creams, makeup. It is possible that you are having reactions to those products. One form of sulfa-like drugs is oxybenzone but there are many more forms of these ingredients that are similar. When I shop for cosmetics I read labels and avoid any product that has ‘oxy’, ‘benzoic acid’or anything similar. These drugs can cause unusual symptoms like hot flashes, becoming sweaty and inflammation. Physicians do not seem to know much about these things. You need to dig deep for your answers. I recommend that you ask your physician to test your ANA and anti-DNA. These tests should be illuminating. Good luck!